... find out I may have had it for years and not aware of what it was. It just went into full bloom in Sept. I have been going to two different doctors. One a conventional doctor and one a homeopathic doctor. I wanted different view points on the subject. Both have tried different things. Im having some relief with both. My conv. doc. put me on 10mg of Elavil at night to help me sleep. It has been wonderful. I didnt believe I had a sleep disorder until I tried Elavil. I thought I was just a light sleeper. Go figure! Two weeks ago my homeopathic doc. tried "Trigger Point Injections" in my shoulders. This treatment helps some but not all. I was one of the not all. Boy was it painfull. Never again. Yesterday my cov. doc prescribed Lyrica. Im very apprehensive of this drug. Can anyone give me some input on the side effects please???
And I would be VERY apprehensive of this drug. It has a lot of bad side affects and few benefits (my opinion) and the risk of addiction is extremely possiable, even without you being aware. This medication is ment to treat the nerve endings, but winds up messing with all kind of stuff... mental & physical..personally I do not know of anyone with Fibro that this or the sister med neurontion has helped. Serious weight gain, night terrors, dizziness, dry mouth, forgetfullness, just to state a few of the bad affects, and these are not probable, these are deffinate affects of this medication, some go away with continued use, others you just get used to, and just try getting off the stuff... WoW... As you can see I have serious negative feeling about this drug so I urge you to seriously consider all the warnings before using.
Fibro is an awlful thing to live with and you sound like you are doing all the things you should, research, etc, before jumping into a serious new drug, so I truely wish you all the luck in the World, but be weary of some treatments ... some treatments are worse than the condiction. Good Bless & Good Healh... Momma Nancy
I share your apprehensions, though I would encourage you to discuss them with your doctor as well. I actually am frustrated at the fact that the drugs available to help fibromyalgia are all ones I cannot take as I am already struggling with being overweight and Lyrica and similar medications have weight gain as a side effect. However, every person reacts differently to medications. If you are already struggling with weight problems, it might not be a good idea to take a drug that is associated with weight gain, but if not, perhaps it will not be a problem for you.
i'm on lyrica 100mg x aday and i'm going to ask my doc in jan. if he will raise me back to either 125mg x 2 or 150 mg 2 x aday i've been on both the higher dose completely eased all the pain but was a little hard to function but i don't work outside the home and i won't drive at the higher dose. i just need some relieve fora while
I took Lyrica for about two months or so. The cognitive effects of the drug were SO bad I couldn't take it. I have to be on my toes mentally for my job, and it just interfered entirely too much for me. I can function on vicodin better than I could on Lyrica. Everyone reacts differently it seems, so you probably should discuss it more with your doctor if you're unsure. You can always try it and stop taking it under his/her guidance if it makes you uncomfortable.
I've been on Lyrica since August of 09 and i haven't really had any bothersome side effects. I have Chiari malformation too and have to have surgery for that but it seems to be the cause of my fibro-like symptoms but no pain meds work for it so the doctor has had me on like 6 different meds since Sept.09 none of which work really anymore. Anyways, I am on 200mg of Lyrica per day... 50mg in the morning, 50mg in the afternoon, and 100mg at bedtime. It helped some when I first took it and I definitely don't remember any major side effects from Lyrica. It may have caused some slight weight gain, and it and meds like it tend to dry out your eyes, nose, mouth, and skin to some degree. Elavil knocked me out though so I'm glad it works for you, I know everybody's different so side effects differ for everyone too. Overall, Lyrica has definitely been one of the least bothersome of the meds I've been on.
- Lyrica Information for Consumers
- Lyrica Information for Healthcare Professionals (includes dosage details)
- Side Effects of Lyrica (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 1 Sep 2009 • 10 answers
Posted 24 Oct 2010 • 12 answers
Posted 26 Nov 2011 • 2 answers
Im using contraceptive for 5 months.last sept I stop.last contact was last sept 2 last mens sept 11?
Posted 15 Oct 2013 • 1 answer
Posted 30 Apr 2014 • 1 answer